New Jersey, 2007

Damaging Wind in New Jersey, July 5, 2007

July 5, 2007 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm knocked down large tree limbs and wires in western Monmouth County centered around Freehold Township. The thunderstorm was also a prolific lightning producer and damaged at least one home.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm knocked down large tree limbs and wires in western Monmouth County centered around Freehold Township. The thunderstorm was also a prolific lightning producer and damaged at least one home.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 5, 8:10 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 5, 8:10 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT THU JUL 5 2007

.SYNOPSIS...
THE COLD FRONT CURRENTLY OVER THE EASTERN GREAT LAKES WILL CROSS
THE AREA OVERNIGHT TONIGHT AND INTO FRIDAY MORNING. WEAK HIGH
PRESSURE WILL BUILD IN OVER THE WEEKEND. ANOTHER FRONTAL BOUNDARY
IS EXPECTED TO STALL NEAR THE AREA NEXT TUESDAY, THEN RETURN NORTH
AS A WARM FRONT BEFORE ANOTHER COLD FRONT MOVES THROUGH THE AREA
BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SOME SHOWERS AND THUNDERSTORMS ARE STILL LINGERING ACROSS THE AREA
BUT OVERALL INTENSITY AND AREAL COVERAGE HAS DECREASED AS THE REGION
HAS STABILIZED OVERALL.  CAN NOT RULE OUT SHOWERS AND STORMS
ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS.  THERE ARE SOME
ADDITIONAL SHOWERS AND STORMS IN CENTRAL AND WESTERN PA AND IT
REMAINS TO BE SEEN IF THEY WILL HOLD TOGETHER AND MAKE IT TO THE
REGION OVERNIGHT. NEVERTHELESS,  WILL MAKE SOME MINOR ADJUSTMENTS TO
POPS BASED ON CURRENT RADAR TRENDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
WE MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH LATE
MORNING/EARLY AFTERNOON AS THE FRONT WILL BE SLOW TO MOVE OFFSHORE
AND THE MID-LEVEL VORT MAX AND COLD POOL IS FORECAST TO CROSS
OVERHEAD DURING THE MORNING HOURS. ONCE IT PASSES BY MIDDAY, THE
SHOWER/THUNDERSTORM ACTIVITY SHOULD DIMINISH QUICKLY. SKIES ARE
EXPECTED TO BEGIN TO CLEAR OUT BY LATE AFTERNOON/EARLY EVENING,
LEAVING A FAIRLY NICE NIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
FAIR WEATHER WILL PREVAIL ACROSS THE FORECAST AREA FOR THE WEEKEND
AS WEAK HIGH PRESSURE WILL BUILD JUST SOUTH OF THE REGION THROUGH
MONDAY. A FRONTAL BOUNDARY WILL APPROACH THE AREA OVERNIGHT MONDAY
AND INTO TUESDAY MORNING, THEN STALL JUST SOUTH OF THE AREA BEFORE
MOVING BACK NORTHWARD AS A WARM FRONT WEDNESDAY. FINALLY A COLD
FRONT IS EXPECTED TO CROSS OUR AREA THURSDAY INTO FRIDAY. THIS IS
AT THE END OF THE FORECAST PERIOD, SO DETERMINING WHERE AND HOW
MUCH RAIN WILL OCCUR IS DIFFICULT TO DETERMINE. WITH THIS SAID, WE
HAVE A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY FROM
TUESDAY ONWARD. THE ONE THING THAT IS NEARLY FOR SURE IS THE WARM
UP THAT WILL OCCUR OVER THE WEEKEND INTO EARLY NEXT WEEK.
TEMPERATURES ARE FORECAST TO RETURN TO THE LOWER 90S BY SUNDAY
AND LAST THROUGH AT LEAST TUESDAY. ALONG WITH THE RISING
TEMPERATURES, THE HUMIDITIES ARE FORECAST TO RISE AS WELL AS
DEW-POINTS ARE EXPECTED TO BE IN THE UPPER 60S TO NEAR 70. THE
COMBINATION OF INCREASING HEAT AND HUMIDITY WILL LEAD TO HIGH HEAT
INDEX VALUES, WHICH MAY REQUIRE HEAT ADVISORIES OR EXCESSIVE HEAT
WARNINGS IN FUTURE FORECASTS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
BROAD SOUTHWEST FLOW CONTINUES AHEAD OF AN APPROACHING UPPER LVL
SHORT WAVE. THE SHORT WAVE WILL SWING THROUGH LATE TONIGHT
TRIGGERING SHOWERS AND TSTMS ACROSS THE REGION. SKIES ARE VFR AND
LIKELY TO REMAIN THAT EXCEPT WHEN TSTMS MOVE THROUGH. SCATTERED
CONVECTION FIRING UP TO OUR WEST AND WIDESPREAD ENOUGH TO ENCOURAGE
PILOTS TO REMAIN OVER EASTERN PA AND EAST. SOME PRETTY STRONG CELLS
HAVE DEVELOPED AND THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT
ACROSS THE POCONOS AND THE NORTHERN HALF OF PENNSYLVANIA. REMAINDER
OF THE AREA REMAINS IN SLIGHT RISK. THE UPPER TROUGH AND
RELATED SURFACE FRONT DONT PUSH THROUGH UNTIL FRIDAY. HIGH
PRESSURE WILL BUILD OVER THE WATERS OVER THE WEEKEND INTO MONDAY
ACCOMPANIED BY GOOD VFR WEATHER. A BACK-DOOR FRONT WILL APPROACH
MONDAY NIGHT INTO TUESDAY MORNING AND REMAINS PRETTY CLOSE TO THE
AREA WITH SHOWERS FORMING ALONG IT INTO WEDNESDAY.

VSBL SATELLITE SHOWING SKIES CLEARING AND WILL ONLY BE A SHORT
MATTER OF TIME BEFORE TSTMS BEGINNING POPPING FARTHER EAST.

&&

.MARINE...
SMALL CRAFT ADVISORY LOWERED ON THE LOWER DELAWARE BAY AND ON THE
COAST. SEAS AT 44009 5 FT AT 6 SECONDS AND WINDS SOUTHWEST GUSTING
TO 21 KTS. SEAS NEARSHORE HAVE COME DOWN TO 3.5 FT AT AVALON. WIND
GRADIENT RELAXES THIS EVENING WHICH WILL CONTINUE TO LOWER THE WAVE
HEIGHTS.

MAIN PROBLEM TONIGHT WILL BE THE DEVELOPING TSTMS. THEY HAVE FORMED
OVER LAND BUT HOW FAR EAST INTO THE MORE STABLE AIR WILL THEY
REACH. ILL PLAY UP THE POTENTIAL FOR A STRONG GUSTY STORM AT
LEAST FOR THIS EVENING.

THE FRONT WILL REACH TO THE COAST AFTER MIDNIGHT THEN STALL WAITING
FOR THE FINAL PUSH WHICH WILL COME FROM ALOFT. THE TROUGH SHOULD
CLEAR THE NJ COAST SOMETIME IN THE LATE MORNING OR EARLY AFTERNOON
ON FRIDAY. A HIGH PRESSURE WILL BUILD OVER THE WATERS LATE FRIDAY
INTO MONDAY WITH FAIRLY NICE WEATHER FOR THOSE WHO EXTENDED THEIR
4TH OF JULY HOLIDAY.

A BACK-DOOR COLD FRONT WILL APPROACH FROM THE NORTH LATE MONDAY
INTO TUESDAY AND BRING MORE SHOWERS. OUTSIDE OF THIS AFTERNOON,
THE WAVE WATCH MODEL KEEPS THE SEAS UNDER 5 FT THROUGH THE 13TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...NIERENBERG
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON/HAYS
AVIATION/MARINE...EBERWINE
Hazardous weather outlook, Jul 5, 2:52 PM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT THU JUL 5 2007

NJZ001-PAZ054-055-062000-
SUSSEX-CARBON-MONROE-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER. IN ADDITION, ANY
THUNDERSTORMS THAT FORM TODAY WILL ALSO CARRY THE LIKELIHOOD OF
PRODUCING HEAVY RAIN WHICH MIGHT CAUSE POOR DRAINAGE FLOODING.
PLEASE LOOK FOR FURTHER UPDATES LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

DEZ002-003-MDZ008-012-015-019-020-NJZ007>010-012-013-016-020>023-027-
PAZ060>062-062000-
KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-
LEHIGH-NORTHAMPTON-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER. IN ADDITION, ANY
THUNDERSTORMS THAT FORM  WILL ALSO CARRY THE LIKELIHOOD OF
PRODUCING HEAVY RAIN WHICH MIGHT CAUSE POOR DRAINAGE FLOODING.
PLEASE LOOK FOR FURTHER UPDATES LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSEASONABLY HOT AND INCREASINGLY MORE HUMID WEATHER IS EXPECTED
TO START ON SUNDAY AND LAST AT LEAST INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

DEZ001-NJZ015-017>019-PAZ067>071-062000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER. IN ADDITION, ANY
THUNDERSTORMS THAT FORM WILL ALSO CARRY THE LIKELIHOOD OF
PRODUCING HEAVY RAIN WHICH MIGHT CAUSE POOR DRAINAGE FLOODING.
PLEASE LOOK FOR FURTHER UPDATES LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSEASONABLY HOT AND INCREASINGLY MORE HUMID WEATHER IS EXPECTED
TO START ON SUNDAY AND LAST AT LEAST INTO TUESDAY. THE COMBINATION
OF THE HIGH TEMPERATURES AND HUMIDITY LEVELS MIGHT REQUIRE HEAT
ADVISORIES AND OR EXCESSIVE HEAT WARNINGS IN URBANIZED AREAS.
PLEASE LOOK FOR FURTHER UPDATES IN THE DAY AHEAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

DEZ004-NJZ014-024>026-062000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ALONG THE OCEAN
BEACHES TODAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER. IN ADDITION, ANY
THUNDERSTORMS THAT FORM WILL ALSO CARRY THE LIKELIHOOD OF
PRODUCING HEAVY RAIN WHICH MIGHT CAUSE POOR DRAINAGE FLOODING.
PLEASE LOOK FOR FURTHER UPDATES LATER TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ430-431-450>455-062000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.
DAMAGING WINDS ARE THE MOST LIKELY DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

The radar

The Philadelphia radar (KDIX), 38 km away, was scanning. The volume nearest the first event began at 04:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monmouth

When
July 5, 11:50 PM EST
Where
Monmouth County, Freehold
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.270, -74.280

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31571.